Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 8, 2018, 7:27 AM CDT for Kimble County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2018, 7:27 AM CDT (12:27 UTC)
- Expired
- Oct 8, 2018, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 115 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 7:52 AM CDT | FLASH FLOOD | 3 Sw Junction, TX | SAN ANGELO DPS REPORTS PEOPLE MISSING IN LLANO STATE PARK DUE TO RIVER FLOODING AND THEY ARE SETTING UP A COMMAND POST. SHERIFFS OFFICE REPORTED ONGOING WATER RESCUES ON THE RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WGUS54 KSJT 081227
FFWSJT
TXC267-081530-
/O.NEW.KSJT.FF.W.0039.181008T1227Z-181008T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
727 AM CDT MON OCT 8 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Central Kimble County in west central Texas...
* Until 1030 AM CDT.
* At 725 AM CDT, emergency management officials reported flooding of
the Llano river in Kimble County do to heavy rain across the
warned area. 3 to 5 inches of rain have fallen. Flash flooding is
already occurring, with reports of ongoing water rescues.
* Some locations that will experience flooding include...
Junction, Telegraph, Segovia, South Llano River State Park, Cleo,
Us-83 Near The Kimble-Menard County Line, Us-377 Near The Kimble-
Edwards County Line and Us-83 Near The Kerr-Kimble County Line.
This includes the following low water crossings ...
Park Road 73 crossing South Llano River...
US HWY 377 crossing South Llano River...
RM 2291 crossings along Bear Creek...
US HWY 377 crossing 2 miles North of Telegraph...
FM 2169 crossing Johnson Fork Creek...
County Road 430 crossing Joy Creek...
County Road 370 crossing Big Saline Creek...
crossings along County Road 410...
County Road 275 crossing North Llano River and
Old Segovia Rd. crossing Johnson Fork.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3071 9964 3029 9954 3029 10007 3071 9993
$$
Woodward1 follow-up statement
968 WGUS74 KSJT 081414 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 914 AM CDT MON OCT 8 2018 TXC267-081530- /O.CON.KSJT.FF.W.0039.000000T0000Z-181008T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kimble TX- 914 AM CDT MON OCT 8 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR CENTRAL KIMBLE COUNTY... At 912 AM CDT, flash flooding was occuring along the Llano River. Water rescues were still in progress near the South Llano River State Park. Some locations that will experience flooding include... Junction, Telegraph, Segovia, South Llano River State Park, Cleo, Us- 83 Near The Kimble-Menard County Line, Us-377 Near The Kimble- Edwards County Line and Us-83 Near The Kerr-Kimble County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3071 9964 3029 9954 3029 10007 3071 9993 $$ Woodward
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:55 AM CDT, 32 minutes earlier.
Area forecast discussion, Oct 8, 6:55 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 655 AM CDT Mon Oct 8 2018 .AVIATION... /12Z TAFS/ Scattered showers and a few thunderstorms will affect mainly the southern terminals this morning, where MVFR ceilings and some reduction in visibilities can be expected. VFR conditions are expected later this afternoon, with a few showers and storms possible. Due to coverage uncertainties this afternoon, will only mention VCSH at this time. Deteriorating conditions expected overnight as convection becomes more widespread across the area towards the latter part of the forecast period. Carrying thunder at all terminals after 06Z. && .PREV DISCUSSION... /issued 445 AM CDT Mon Oct 8 2018/ SHORT TERM... (Today and Tonight) A Flash Flood Watch remains in effect until 7 AM CDT Tuesday as ongoing heavy rain is possible. A broad area of heavy rain across Junction and Sonora at 316 AM CDT will continue to move north this morning before weakening. A brief break in the rain is possible late this morning and into the early afternoon hours. Then, another round of storms is expected to kick in this evening and Tuesday morning. Flood concerns are still high given the recent rain and the higher potential for runoff. Lastly, a severe weather threat is expected for this evening and overnight as well. Large hail, damaging winds, and an isolated tornado are all possible in addition to the flood concerns. LONG TERM... (Tomorrow through Sunday) As mentioned in the short term discussion, flooding and severe weather remains a distinct possibility for Tuesday morning. Then, drier conditions are expected for Tuesday evening through Thursday before another upper level disturbance moves through. In addition, the remnants of tropical cyclone Sergio could move across the Desert Southwest over the weekend further adding to the rain chances. However, rain chances will be kept fairly low due to the uncertainty in the movement of Sergio's remnants. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 65 76 54 / 60 90 90 10 San Angelo 81 65 79 55 / 70 90 70 10 Junction 78 69 80 59 / 80 80 80 20 Brownwood 79 68 76 57 / 50 70 90 10 Sweetwater 77 62 75 54 / 70 90 70 10 Ozona 77 64 77 55 / 80 90 70 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Callahan-Coke- Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan- Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. && 99/99/24
Hazardous weather outlook, Oct 8, 5:22 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 522 AM CDT Mon Oct 8 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 522 AM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Heavy rainfall and a threat for flash flooding will possible across the area through tonight. A Flash Flood Watch remains in effect for the Big Country, Concho Valley, and northern Edwards Plateau until 7 AM Tuesday. In addition, a few strong to severe thunderstorms will be possible mainly this evening and overnight. Large hail and damaging winds will be the main hazards, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms and heavy rainfall will be possible into Tuesday morning. Heavy rainfall and potential flash flooding will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:17 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Oct 8, 2:10 AM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 3 hr |
| Oct 8, 2:33 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 4:30 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 4:30 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 6:03 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 3 hr |
| Oct 8, 7:41 AM CDT | River Flood Warning | SJT | Kimble | 36 hr |
| Oct 8, 9:27 AM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
| Oct 8, 10:40 AM CDT | Areal Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 11:09 AM CDT | River Flood Warning | SJT | Mason | 47 hr |
| Oct 8, 3:31 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Oct 8, 5:45 PM CDT | Special Weather Statement | SJT | Runnels | 45 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.